Alert archive / California / Wind Advisories in 2011
Wind Advisory 19, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 26, 2011, 8:15 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2011, 8:15 AM PDT (15:15 UTC)
- Expired
- Mar 26, 2011, 1:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
867 WWUS76 KSTO 261515 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 815 AM PDT SAT MAR 26 2011 ...HIGH WINDS IN THE INTERIOR VALLEY THIS MORNING... .HIGH WINDS WILL PRECEDE A COLD FRONT AS IT MOVES ACROSS THE VALLEY TODAY. THE HIGHEST WINDS ARE EXPECTED TO BUILD SOUTHWARD FROM THE NORTHERN SACRAMENTO VALLEY INTO THE SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEY DURING THE MORNING. CAZ015>017-019-262000- /O.NEW.KSTO.WI.Y.0019.110326T1515Z-110326T2000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-NORTHERN SAN JOAQUIN VALLEY- 815 AM PDT SAT MAR 26 2011 ...WIND ADVISORY IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON...FOR THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEY. SOUTH WINDS SUSTAINED AROUND 25 MPH WITH GUSTS TO NEAR 40 MPH ARE EXPECTED THIS MORNING IN THE SACRAMENTO VALLEY AND NORTHERN SAN JOAQUIN VALLEY. LOCATIONS INCLUDE...REDDING...RED BLUFF...MARYSVILLE...SACRAMENTO AND STOCKTON. THE WINDS ARE EXPECTED TO DECREASE THIS AFTERNOON...HOWEVER IT WILL REMAIN BREEZY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JHM
1 follow-up statement
095 WWUS76 KSTO 262008 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 108 PM PDT SAT MAR 26 2011 CAZ016-017-019-270000- /O.EXP.KSTO.WI.Y.0019.000000T0000Z-110326T2000Z/ /O.NEW.KSTO.WI.Y.0020.110326T2008Z-110327T0000Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- NORTHERN SAN JOAQUIN VALLEY- 108 PM PDT SAT MAR 26 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...WIND ADVISORY HAS EXPIRED FOR THE NORTHERN SACRAMENTO VALLEY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY AND NORTHERN SAN JOAQUIN VALLEY. THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE NORTHERN SACRAMENTO VALLEY. SOUTH WINDS SUSTAINED AROUND 25 MPH WITH GUSTS TO NEAR 40 MPH ARE EXPECTED TO CONTINUE THIS AFTERNOON OVER THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY AND NORTHERN SAN JOAQUIN VALLEY. LOCATIONS INCLUDE...MARYSVILLE...LINCOLN...SACRAMENTO AND STOCKTON. THE WINDS ARE EXPECTED TO DECREASE LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ015-262115- /O.EXP.KSTO.WI.Y.0019.000000T0000Z-110326T2000Z/ NORTHERN SACRAMENTO VALLEY- 108 PM PDT SAT MAR 26 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE NORTHERN SACRAMENTO VALLEY. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA IN THE NORTHERN SACRAMENTO VALLEY...HOWEVER IT WILL REMAIN LOCALLY BREEZY WITH SOUTH WINDS 15 TO 30 MPH. $$ JHM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 26, 5:00 AM PDT, 3 hours 15 minutes earlier.
Area forecast discussion, Mar 26, 5:00 AM PDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 500 AM PDT SAT MAR 26 2011 .DISCUSSION... WIDESPREAD PRECIP FALLING OVER INTERIOR NORCAL THIS MORNING AS NEXT PACIFIC STORM MOVES ONSHORE. FRONT AND ASSOCIATED UPPER TROUGH PROGGED TO MOVE THROUGH FORECAST AREA TODAY...SHIFTING EAST BY THIS AFTERNOON/EVENING. BLENDED TPW SHOWING PWS AROUND .75 INCHES ALONG BAROCLINIC ZONE AND ALTHOUGH NOT OVERLY IMPRESSIVE...SYSTEM DOES HAVE GOOD DYNAMICS...SUPPORTED BY 125KT JET. MODEL QPFS SUGGEST ADVISORY TYPE SNOW AMOUNTS FOR THE NORTHERN/COASTAL MOUNTAINS TODAY WITH ONE TO TWO FEET FOR THE HIGHER ELEVATIONS OF THE SIERRA NEVADA. SNOW LEVELS THIS MORNING ARE CURRENTLY AROUND 2500 TO 3000 FEET... AND PROGGED AROUND 3500 TO 4500 FEET TODAY. BREEZY TO LOCALLY WINDY CONDITIONS TODAY...MAINLY WITH FROPA. LATEST WRF_NMM GUIDANCE SUGGESTING ONLY LOCALIZED WIND SPEEDS AT ADVISORY CRITERIA AND SHORT-LIVED . THUS WILL HOLD OFF ON ANY WIND ADVISORIES IN THE CENTRAL VALLEY ATTM AND CONTINUE TO MONITOR. SOME INSTABILITY.... 200-400 J/KG...PROGGED FROM THE CENTRAL SAC VALLEY NORTHWARD THIS AFTERNOON AND THUS HAVE ADDED MENTION OF POSSIBLE THUNDERSTORMS FOR THESE AREAS LATER TODAY. DECREASING SHOWERS TONIGHT AS SYSTEM MOVES EAST AND CWA COMES UNDER SHORT WAVE RIDGING. HOWEVER THIS ONLY A SHORT LULL AS ANOTHER SYSTEM PROGGED TO MOVE INTO THE AREA SUNDAY. HOWEVER THIS STORM NOT AS DEEP AND QPF LOOKS LESS...RESULTING IN A MORE SHOWERY REGION FOR INTERIOR NORCAL. THREAT OF SCATTERED SHOWERS CONTINUES SUNDAY NIGHT INTO MONDAY MORNING...MAINLY OVER THE MOUNTAINS. THEN PERSISTENT LONG WAVE TROUGH LOOKS TO PROGRESS ALLOWING EPAC RIDGING TO RETURN ALONG THE WEST COAST TUESDAY. THIS WILL RESULT IN DRY WEATHER WITH WARMING. HIGHS TEMPERATURES IN THE CENTRAL VALLEY WEDNESDAY EXPECTED TO BE IN THE 70S THROUGHOUT WITH 50S TO 60S ELSEWHERE. PCH .EXTENDED DISCUSSION (WEDNESDAY THROUGH SATURDAY)...PERSISTENT LONG WAVE TROUGH ALONG THE WEST COAST WILL FINALLY SHIFT EASTWARD INTO THE MID-SECTION OF THE US DURING THE EXTENDED FORECAST PERIOD ALLOWING EPAC RIDGING TO RETURN ALONG THE WEST COAST. DRY WEATHER IS EXPECTED THROUGH THE REMAINDER OF NEXT WEEK... THOUGH MEDIUM RANGE MODELS ARE HINTING AT ANOTHER TROUGH BY LATE NEXT WEEKEND THOUGH CONSISTENCY IS POOR LEADING TO LOW CONFIDENCE IN ANY TIMING. TEMPS WILL REBOUND TO ABOVE NORMAL THROUGH THE PERIOD WITH 70S THROUGHOUT MUCH OF THE CENTRAL VALLEY. SURFACE HIGH PRESSURE BUILDING THROUGH OREGON INTO THE GREAT BASIN WILL LEAD TO SOME BREEZY NORTHERLY WIND OVER INTERIOR NORCAL WEDNESDAY AND THURSDAY. && .AVIATION... CD FNT MVS THRU INT NORCAL BY 18Z WITH AREAS OF MVFR CONDS IN THE CNTL VLY CONTG THRU 22Z-00Z SUN AND WDSPRD IFR CONDS HYR TRRN CONTG THRU 12Z SUN. SN LVLS 025-035. -RA WITH SELY SFC WINDS 15-25 KTS GUSTS 30-35 KTS IN THE CNTL VLY AHEAD OF THE FNT THRU 18Z. ISOLD -TSRA N HALF SAC VLY 21Z-00Z SUN WITH SCTD TO NUMS -SHSN CONTG W SLPS NRN SIERNEV THRU 12Z SUN. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 7 PM PDT THIS EVENING WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER WEATHER ADVISORY UNTIL 1 PM PDT THIS AFTERNOON ABOVE 3000 FEET FOR THE MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY...SHASTA LAKE AREA/NORTHERN SHASTA COUNTY. &&
Hazardous weather outlook, Mar 26, 6:30 AM PDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 630 AM PDT SAT MAR 26 2011 CAZ013>019-063-064-066>069-271400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 630 AM PDT SAT MAR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY PERIODS OF MODERATE TO HEAVY SNOW IN THE MOUNTAINS TODAY ALONG WITH GUSTY WIND RESULTING IN WHITE OUT CONDITIONS AT TIMES. THREAT OF AN AFTERNOON THUNDERSTORM IN THE NORTHERN AND CENTRAL SACRAMENTO VALLEY. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY SNOW SHOWERS CONTINUE IN THE MOUNTAINS SUNDAY INTO MONDAY WHICH MAY IMPACT TRAVEL. TUESDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 5:43 PM PDT | Special Weather Statement | STO | Shasta | 47 min |
| Mar 26, 1:08 PM PDT | Wind Advisory | STO | 3 hr | |
| Mar 26, 1:46 PM PDT | Special Weather Statement | STO | Shasta | 44 min |
| Mar 26, 2:20 PM PDT | Special Weather Statement | STO | Tehama | 40 min |
| Mar 26, 2:51 PM PDT | Special Weather Statement | STO | Tehama | 39 min |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.